Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 129, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 17, 1998, 5:56 PM EDT for Chittenden County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1998, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 17, 1998, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Chittenden County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 172159 FFWBTV VTC007-180000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 556 PM EDT FRI JUL 17 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:10 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 17, 2:10 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 210 PM EDT FRI JUL 17 1998 COORD WITH ALB. MAIN WX PROBLEM WL CONTINUE TO BE THREAT OF HVY RAIN IN TSRA THRU FIRST PART OF TONITE. CURRENTLY: KCXX/KTYX NOT SHOWING MUCH IN WAY OF PCPN ACRSS FA ATTM...JUST ISOLD SHRA NRN PTN CHMPLN VLY. THIS ACTIVITY ASSOCD WITH PREFRONTAL TROF WHICH EXTENDS SW INTO CNTRL PA. XPC THIS ACTIVITY TO INCR DURING MID-LATE PM. A MORE SGFNT LINE OF SHRA/TSRA INDICATED ON RADAR AND STLT PICS OVR ERN GRTLKS...IN ASSOCIATION WITH CDFNT. THIS ACTIVITY ALSO ON INCR AS IT ENTERS MOIST UNSTABLE AIRMASS. (PW'S ACRS FA NEAR 1.5", SFC DWPTS ARND 70...CAPES 500-1000 J/KG & LI'S -2 TO -5). MAIN THREAT WITH TSRA IS POTENTIAL FOR HVY RAIN. 12Z GUIDANCE SHOWS NO MAJOR SURPRISES. LLVL WNDSHFT PROGGED TO OCCUR THIS EVENING...WHILE MID LVL SHRTWV NOT EXPECTED TO CLR FA TIL LATE TON/EARLY SAT. AS LLVL FLOW BCMS W-NW THIS EVEN...THREAT OF HEAVIEST RAIN WL BE OVR UPSLOPE FAVORED AREAS OF ADRNDKS & GREEN MTNS. ALTHO THREAT OF HVY PCPN WL DIMINISH LATER THIS EVEN...WITH LAGGING SHRTWV THE CHC OF SHRA WL CONTINUE OVRNGT...ESPEC IN NRN VT. NOTICEABLY DRIER AIR MOVES INTO FA SAT. BKN SC AT TIMES DURING AM WL YIELD TO PLENTY OF SS AS COOL POOL ALOFT LIFTS NEWRD AND CNTR OF HI PRES BLDS EAST FROM GRTLKS. HI PRES SLIDES OFF MID ATLC CST SAT NITE/SUN. RETURN SOUTHERLY FLOW DVLPS...AND WARMUP BEGINS ONCE AGAIN. XPC SOME MID/HI CLDS...BUT M/S SHOULD COVER IT. FWC/FAN TEMPS VERY CLOSE...AND GUIDANCE ACCEPTED. RJS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:06 PM EDT | Flash Flood Warning | BTV | Washington | 114 min |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.